Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla/Comlpera for Women what's best?
Apr 3, 2012

Newly diagnosed and trying to figure out the best treatment to start on. I have been told that Atripla is harsh on women with its side effects and can cause many cognitive issues, Complara not as effective for CD4 and viral loads. What form of treatment would you recommend for a newly diagnosed female with minimal side effects?

Response from Dr. Henry

The best treatment recommendation is often highly individualized and, besides the regimens you mentioned, might include a boosted protease inhibitor, an integrase, or even a maraviroc (CCR5 inhibitor) based regimen might be a better fit for you. Your plans for having children, resistance status, other health concerns (ie hepatitis, diabetes, renal status, cardiovascular risk, history of heart burn, use of other drugs) enter into the choice for best regimen for a given patient. I recommend you discuss available options with a HIV specialist that you have confidence in. KH



Previous
My buffalo hump won't disappear, my tests are normal?
Next
follow-up neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement